Sir.—A problem regarding flocculation and precipitation in some bottles of insulin was reported and discussed recently.1,2 We recently surveyed 106 children attending a camp for diabetics. Seventeen of these children reported that they had noticed this finding at home on one or more occasions. All were using Humulin NPH (Eli Lilly Co, Indianapolis) insulin preparations. There seemed to have been no uniformity in the method of storing or use of the bottles—half kept the bottles refrigerated; the others did not. None of the families had heard of this phenomenon before, and none had reported this finding to their physicians, although all had begun using a new bottle. Most of these children recognized that the control of their diabetes deteriorated while they were using such bottles and improved immediately when they changed to a new bottle.
It is not clear whether there is a stage before the development of